Illinois, 2006

Flooding in Illinois, April 21 to 26, 2006

April 21 to 26, 2006 · NWS PAH · 2 events in 2 counties and zones

2 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 21, 1:52 AM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 21, 1:52 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
252 AM CDT FRI APR 21 2006

.DISCUSSION...

THE ACTIVE PATTERN WILL CONTINUE OVER THE NEXT SEVEN DAYS.

A BROAD AREA OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED SOUTH AND
SOUTHWEST OF THE CWA EARLY THIS MORNING AS A SHORT WAVE LIFTING
NORTHEAST OUT OF THE SOUTHERN PLAINS HAS BEGUN TO TAP INTO DEEPER
MOISTURE AND INSTABILITY IN THE VICINITY OF A STALLED AND WEAK NE-SW
ORIENTED SFC BOUNDARY.

GFS CONTINUES TO HAVE CONVECTIVE FEEDBACK ISSUES AND AS A RESULT
APPEARS TOO AGRESSIVE IN ITS PLACEMENT OF POPS...QPF...ETC ACROSS
THE QUAD STATE TODAY. THE NAM MODELS (80/40) SEEM TO HAVE A BETTER
HANDLE ON THE SITUATION SO LEANED HEAVILY THEIR WAY. FEEL THAT THE
BULK OF THE PRECIP WITH THIS APPROACHING SYSTEM WILL FALL THIS
MORNING...BUT JUST IN CASE THERE IS REDEVELOPMENT THIS AFTERNOON
LIKE THE GFS IMPLIES... WILL JUST GO WITH A 12 HOUR POP. WILL LINGER
PRECIP THIS EVENING ONLY OVER THE EXTREME SOUTHEAST CORNER OF THE
CWA.

WEAK HIGH PRESSURE WILL KEEP THE AREA DRY LATE TONIGHT INTO
SATURDAY. EXPECT A NW-SE ORIENTED BAND OF SHOWERS AND THUNDERSTORMS
TO DEVELOP SATURDAY NIGHT AS A SHORT WAVE DIVES SOUTHEAST ACROSS THE
AREA IN THE VICINITY OF A WARM FRONTAL BOUNDARY AND DEEPER MOISTURE.
EXPECT POPS CHANCES TO CONTINUE ON SUNDAY AS THE BOUNDARY STALLS E-W
OVER THE CWA AS OTHER WEAK IMPULSES CONTINUE TO CROSS THE REGION IN
THE NORTHWEST FLOW ALOFT. MADE NO CHANGES BEYOND SUNDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

JAP
Hazardous weather outlook, Apr 21, 2:40 AM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
340 AM CDT FRI APR 21 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-220845-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
340 AM CDT FRI APR 21 2006

...A DENSE FOG ADVISORY IS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG ARE LIKELY ACROSS THE REGION EARLY THIS
MORNING. VISIBILITIES MAY BE REDUCED TO NEAR ZERO IN LOW LYING
AREAS AND NEAR BODIES OF WATER. IN ADDITION...SHOWERS AND THUNDERSTORMS ARE
POSSIBLE TODAY ACROSS THE ENTIRE QUAD STATE REGION. THIS EVENING
SHOWERS AND THUNDERSTORMS ARE POSSIBLE GENERALLY SOUTH AND EAST
OF A LINE FROM GREENVILLE KENTUCKY TO MURRAY KENTUCKY. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JAP

In the hours before

Special weather statement, Apr 20, 11:24 PM CST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1224 AM CDT FRI APR 21 2006

ILZ075>078-081>083-085>087-INZ081-082-085>088-210730-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-
WILLIAMSON-SALINE-GALLATIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-
SPENCER-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI...HERRIN...
HARRISBURG...SHAWNEETOWN...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT
1224 AM CDT FRI APR 21 2006

...PATCH DENSE FOG OCCURRING ACROSS SOUTHEAST ILLINOIS AND
SOUTHWEST INDIANA EARLY THIS MORNING...

PATCHY DENSE FOG ACROSS PORTIONS OF SOUTHEAST ILLINOIS AND SOUTHWEST
INDIANA HAS RESULTED IN VISIBILITIES CLOSE TO ZERO IN SOME LOCATIONS.
AT MIDNIGHT...SOME AREAS WHICH ALREADY HAVE VISIBILITIES DOWN TO LESS THAN A
QUARTER OF A MILE INCLUDE...BUT ARE NOT LIMITED TO...FAIRFIELD...CARMI
AND HARRISBURG ILLINOIS. OTHER LOCATIONS IN SOUTHEAST ILLINOIS AND
SOUTHWEST INDIANA HAVE REPORTED VISIBILITIES DOWN AROUND A MILE...BUT
FURTHER REDUCTIONS IN VISIBILITIES ARE EXPECTED. DRIVERS ARE URGED
TO EXERCISE EXTREME CAUTION WHILE DRIVING THIS MORNING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Wabash

When
April 21, 3:00 AM CST to April 25, 6:00 PM CST
Where
Wabash County, Mt Carmel
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.417, -87.767

Minor flooding of the Wabash River occurred. At the Mount Carmel gage, where flood stage is 19 feet, the river crested at 19.97 feet on April 23. Minor flooding of low-lying bottomlands occurred. A few county roads along the river were closed. Oil wells in the flood plain were shut down. River cabins were inaccessible.

Flood, White

When
April 22, 7:00 AM CST to April 26, 8:00 PM CST
Where
White County, Maunie
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.033, -88.050

Minor flooding of the Wabash River occurred. At the New Harmony, Indiana gage, where flood stage is 15 feet, the river crested at 15.39 feet on April 24. Minor flooding of low-lying bottomlands occurred.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501467, 5501468.